Kansas, 2019Flash Flooding and Flooding in Kansas, June 22 to 23, 2019
June 22 to 23, 2019 · NWS ICT · 31 events in 8 counties and zones
Extremely powerful Severe thunderstorms that produced a trifecta of large (in a few instances very large) hail, damaging winds that reached as high as 80 mph, and flash floods struck parts of Central as well as most of South-Central and Southeast Kansas in the afternoon and evening of the 22nd. Hardest hit were Reno and Sedgwick counties where hail reached the size of baseballs in Reno County…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extremely powerful Severe thunderstorms that produced a trifecta of large (in a few instances very large) hail, damaging winds that reached as high as 80 mph, and flash floods struck parts of Central as well as most of South-Central and Southeast Kansas in the afternoon and evening of the 22nd. Hardest hit were Reno and Sedgwick counties where hail reached the size of baseballs in Reno County and widespread winds from 70 to 80 mph whipped across most of Sedgwick County, most notably around the Wichita Metro area where a 67-mph gust was measured at Eisenhower Airport. No doubt, tree damage was widespread, among which were large trees that were uprooted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 22, 5:27 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 5:27 AM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
627 AM CDT Sat Jun 22 2019
.SHORT TERM...(Today through Sunday night)
Issued at 327 AM CDT Sat Jun 22 2019
Overnight tonight, convection initiated across south central
Kansas in an area of strong 850mb moisture transport in the
vicinity of a frontal boundary lifting north across the forecast
area. This convection has gradually filled in throughout the
night, producing large hail of up to tennis ball size in the
strongest cores given the very unstable air (extremely large
CAPE). Throughout the rest of the morning, these storms are
expected to continue lifting north/northeastward ahead of more
chances for showers and storms later this afternoon and evening.
During the day today, the warm moist air mass that has been
located over the forecast area over the past day or so will
persist, once again creating a very unstable environment. A
surface low and cold front will move into the area, which will
provide a focus for strong and severe storm initiation beginning
this afternoon as the cap is eroded. Models indicate that MLCAPE
greater than 4000J/kg will be located across south central and
southeast Kansas with 1000mb-700mb MUCAPE upwards of 6000 J/kg.
Additionally, 700-500mb lapse rates up to 9C/km, dewpoints in the
mid-70s, and decent moisture transport into the region will all
combine to produce some severe storms. In initially discrete
storms, large hail will be the primary threat, though a brief
tornado cannot be completely ruled out. As storms continue to
evolve throughout the evening, storm mode should transition to
more of a cluster of thunderstorms, in which a damaging wind
threat will emerge. Additionally, precipitable water values near
2+ inches along with strong moisture flux convergence at 925mb and
850mb being advected into south central Kansas from the south are
all suggestive of very heavy rain potential in storms that do
develop. Locally heavy downpours will present a flash flooding
threat, particularly across south central and southeast Kansas
where training and backbuilding will be possible throughout the
overnight hours Saturday night. As a result, a flash flood watch
remains in effect from this afternoon through Sunday night.
The front will essentially stall across the area into the day on
Sunday. This will sustain convection at least through Sunday
morning. Additional strong and severe storms will be possible
Sunday afternoon/evening as very large instability returns to the
forecast area, this time focused in southeast Kansas. Once again,
some of these storms are likely to be severe, with shear profiles
favoring supercells capable of initially large hail and then
damaging winds. As low-level shear increases throughout Sunday
evening, a couple tornadoes cannot be ruled out, particularly in
the vicinity of any local boundaries. Flash flooding will also
continue to be a threat with very high PW values once again. As
the previous discussion mentioned, by Sunday and into Monday,
river flooding is likely to become a concern once again as rivers
begin to respond from recent rainfall. Sunday will also be much
cooler than the previous couple of days, with highs only reaching
into the mid 80s area-wide.
.LONG TERM...(Monday through Friday)
Issued at 327 AM CDT Sat Jun 22 2019
Relief from thunderstorms and severe weather will finally come on
Monday as the mid/upper trough finally exits to the east of the
forecast area by midday. This will set up a more zonal mid-level
pattern followed by ridging building in from the west by late
Tuesday evening. Some weak southerly flow may advect enough
moisture into the area for a spotty shower or storm periodically
throughout the first half of the work week, but confidence in this
is low and the bulk of the area should remain dry. Temperatures
will rebound as well producing near-normal afternoon highs each
day.
For the latter half of the workweek, a couple of brief quick-
hitting shortwaves may produce a storm or two across the area, but
in general the mostly dry and summer-like pattern will persist
throughout the week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Jun 22 2019
Patchy MVFR cigs will affect parts of central and southeast Kansas
early this morning. Otherwise, the main concern is redevelopment
of strong to severe convection this afternoon and evening, mainly
along and east of a Salina to Wichita line. Gusty south winds will
develop ahead of a slow moving front and will be the focus for
the showers and storms this afternoon. This front will gradually
move southeast tonight.
KED
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 90 67 82 59 / 60 60 40 20
Hutchinson 90 65 80 57 / 50 60 40 20
Newton 89 65 81 58 / 50 60 60 20
ElDorado 89 66 81 59 / 60 70 50 20
Winfield-KWLD 90 67 82 60 / 60 70 50 20
Russell 80 60 73 53 / 40 70 40 20
Great Bend 82 60 74 54 / 40 70 40 10
Salina 89 64 79 57 / 50 70 50 20
McPherson 89 64 80 56 / 50 60 40 20
Coffeyville 90 68 83 63 / 40 80 60 50
Chanute 90 67 82 62 / 40 80 60 40
Iola 90 67 82 61 / 30 80 70 40
Parsons-KPPF 90 68 82 62 / 40 80 60 50
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 4 PM CDT this afternoon through late
Sunday night for KSZ052-053-067>072-082-083-091>096-098>100.
&&
SHORT TERM...TAV
LONG TERM...TAV
AVIATION...KED
Hazardous weather outlook, Jun 22, 4:23 AM CST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
523 AM CDT Sat Jun 22 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-231030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
523 AM CDT Sat Jun 22 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are expected this afternoon and
evening, especially across southern Kansas. Storms are likely to be
severe. The main threats in strongest storms will be hail up to
around two inches in diameter and damaging winds to 70 mph, though a
brief tornado cannot be ruled out during the afternoon hours. In
addition to the severe weather threat, flash flooding will be
possible as thunderstorms that develop are likely to produce very
heavy rainfall rates. Rises along area rivers are also possible. A
flash flood watch has been issued for most of southern Kansas to
this flooding threat.
River flooding is ongoing along the Cow Creek across portions of
Rice and Reno counties. Please refer to the latest flood warnings
and statements for the most up to date information.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Strong to severe storms are expected again Sunday afternoon and
evening, especially in southeast Kansas. Similar to Saturday, the
main threats will be hail up to around 2 inches in diameter, wind
gusts to 70mph, and flash flooding. A brief tornado cannot be ruled
out. The flash flood watch extends until Sunday evening.
River flooding will likely continue through at least Sunday along
the Cow Creek across portions of Rice and Reno counties. See the
latest flood warnings and statements for the most up to date
information.
A slight chance of thunderstorms will be possible on Tuesday
evening, but confidence is low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
Vaughan
In the hours before
Special weather statement, Jun 22, 4:10 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
510 AM CDT Sat Jun 22 2019
KSZ070-071-094-095-221045-
Wilson KS-Greenwood KS-Woodson KS-Elk KS-
510 AM CDT Sat Jun 22 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Wilson County in southeastern Kansas...
Eastern Greenwood County in southeastern Kansas...
Woodson County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 545 AM CDT.
* At 507 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 5 miles
west of Gridley to near Toronto to 7 miles east of Atlanta...and
moving east at 45 mph.
wind gusts to around 45 mph will be possible with these storms.
* Locations impacted include...
Eureka, Fredonia, Yates Center, Howard, Moline, Longton, Toronto,
Hamilton, Severy, Buffalo, Grenola, Fall River, Neosho Falls, Elk
Falls, Benedict, Climax, Virgil, New Albany, Coyville and Buxton.
LAT...LON 3733 9651 3776 9632 3812 9606 3811 9596
3804 9596 3804 9554 3765 9553 3738 9592
3739 9596 3735 9597 3732 9601
TIME...MOT...LOC 1009Z 278DEG 44KT 3811 9598 3778 9603 3741 9664
DARMOFALLocal storm report, Jun 22, 5:07 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM FLASH FLOOD PEABODY 38.17N 97.11W
06/22/2019 MARION KS LAW ENFORCEMENT
RAPIDLY RISING WATER HAS FLOODED BUSINESSES ALONG MAIN
STREET.
&&
KEDLocal storm report, Jun 22, 6:27 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
727 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM FLASH FLOOD PEABODY 38.17N 97.11W
06/22/2019 MARION KS LAW ENFORCEMENT
RAPIDLY RISING WATER HAS FLOODED BUSINESSES
ALONG MAIN STREET.
0425 AM FLASH FLOOD PEABODY 38.17N 97.11W
06/22/2019 MARION KS LAW ENFORCEMENT
MANDATORY EVACUATIONS FOR RESIDENCE ON OLIVE
STREET. WATER ALSO OVER THE ROAD AT MAPLE,
OLIVE AND WALNUT.
0318 AM TSTM WND GST HUTCHINSON AIRPORT 38.07N 97.87W
06/22/2019 M55 MPH RENO KS ASOS
0302 AM TSTM WND DMG NICKERSON 38.15N 98.09W
06/22/2019 RENO KS LAW ENFORCEMENT
LARGE TREE FELL ON HOUSE AND CAVED IN ROOF.
0255 AM TSTM WND GST N STERLING 38.22N 98.21W
06/22/2019 E60 MPH RICE KS TRAINED SPOTTER
0255 AM TSTM WND GST LYONS AIRPORT 38.34N 98.23W
06/22/2019 M59 MPH RICE KS AWOS
0242 AM TSTM WND GST LYONS 38.35N 98.20W
06/22/2019 E60 MPH RICE KS LAW ENFORCEMENT
TREE LIMBS DOWNED IN TOWN.
0235 AM TSTM WND GST LYONS AIRPORT 38.34N 98.23W
06/22/2019 M72 MPH RICE KS AWOS
0232 AM TSTM WND GST LYONS 38.35N 98.20W
06/22/2019 M54 MPH RICE KS BROADCAST MEDIA
VIA KWCH. DAVIS WEATHER STATION.
0213 AM FLASH FLOOD 2 N PEABODY 38.20N 97.11W
06/22/2019 MARION KS LAW ENFORCEMENT
WATER OVER THE ROADWAY ON NIGHTHAWK JUST
SOUTH OF 90TH.
0157 AM HAIL WNW CLAFLIN 38.52N 98.54W
06/22/2019 E2.50 INCH BARTON KS TRAINED SPOTTER
0154 AM HEAVY RAIN 2 SSE GOESSEL 38.22N 97.33W
06/22/2019 M3.20 INCH MARION KS MESONET
WUNDERGROUND STATION.
0151 AM FLASH FLOOD 3 WSW PEABODY 38.16N 97.15W
06/22/2019 MARION KS LAW ENFORCEMENT
WATER OVER 60TH STREET JUST EAST OF
LIMESTONE ROAD.
0120 AM FLASH FLOOD PEABODY 38.17N 97.11W
06/22/2019 MARION KS PUBLIC
SEVERAL STREETS FLOODED WITH ROAD NEAR THE
HIGH SCHOOL IMPASSABLE.
0120 AM HAIL 2 WNW HUTCHINSON 38.08N 97.95W
06/22/2019 E1.00 INCH RENO KS PUBLIC
.
1255 AM HEAVY RAIN PEABODY 38.17N 97.11W
06/22/2019 M4.00 INCH MARION KS PUBLIC
VIA SOCIAL MEDIA.
1253 AM HEAVY RAIN 4 S PEABODY 38.11N 97.11W
06/22/2019 M3.03 INCH MARION KS MESONET
WUNDERGROUND STATION. SINCE ABOUT 10 PM
FRIDAY EVENING.
1231 AM FLASH FLOOD PEABODY 38.17N 97.11W
06/22/2019 MARION KS LAW ENFORCEMENT
AUTHORITIES ARE CLOSING THE 9TH STREET
BRIDGE DUE TO TWO FEET OF WATER OVER IT.
1156 PM HAIL PEABODY 38.17N 97.11W
06/21/2019 E1.00 INCH MARION KS PUBLIC
1151 PM HAIL PEABODY 38.17N 97.11W
06/21/2019 E0.70 INCH MARION KS LAW ENFORCEMENT
.
1034 PM HAIL PEABODY 38.17N 97.11W
06/21/2019 E0.70 INCH MARION KS LAW ENFORCEMENT
.
&&
KEDLocal storm report, Jun 22, 7:55 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NE WALTON 38.15N 97.21W
06/22/2019 M4.91 INCH HARVEY KS COCORAHS
24 HOUR TOTAL.
&&Local storm report, Jun 22, 7:56 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 1 NNW HESSTON 38.15N 97.43W
06/22/2019 M2.80 INCH HARVEY KS COCORAHS
24 HOUR TOTAL.
&&Local storm report, Jun 22, 7:57 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN 2 ENE LEHIGH 38.39N 97.26W
06/22/2019 M2.30 INCH MARION KS COCORAHS
24 HOUR TOTAL.
&&Event by event
21 thunderstorm wind, 6 hail, 2 flood, 2 flash flood. Local standard time, as filed.
Flood, Rice
- When
- June 22, 9:52 AM CST to 11:52 AM CST
- Where
- Rice County, 5 mi N of Lyons to 7 mi E of Lyons
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.422, -98.200
A handful of roads remained closed across the Rice County from the heavy rains that had occurred during the night.
Hail, Ellsworth
- When
- June 22, 3:09 PM CST to 3:10 PM CST
- Where
- Ellsworth County, 6.24 mi N of Kanopolis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.810, -98.140
Hail, Ellsworth
- When
- June 22, 3:12 PM CST to 3:13 PM CST
- Where
- Ellsworth County, 0.69 mi N of Ellsworth
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.740, -98.230
Hail, Harper
- When
- June 22, 4:23 PM CST to 4:25 PM CST
- Where
- Harper County, 3.83 mi SSE of Duquoin
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.330, -98.050
Thunderstorm Wind, Harper
- When
- June 22, 4:59 PM CST to 5:01 PM CST
- Where
- Harper County, 0.88 mi NW of Harper
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.290, -98.030
The gusts were estimated from 60 to 65 mph.
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:10 PM CST to 5:12 PM CST
- Where
- Sedgwick County, 1.78 mi ESE of Garden Plain
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.660, -97.650
Gusts were estimated from 60 to 70 mph 3 miles west of Goddard. The winds caused blowing dust.
Hail, Reno
- When
- June 22, 5:23 PM CST to 5:25 PM CST
- Where
- Reno County, (Hut)hutchinson Muni
- Measured
- 2 in hail
- Reported by
- ASOS
- Coordinates
- 38.070, -97.870
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:25 PM CST to 5:27 PM CST
- Where
- Sedgwick County, 0.69 mi S of Goddard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.660, -97.580
An 8-foot section of fence was blown down.
Hail, Reno
- When
- June 22, 5:26 PM CST to 5:29 PM CST
- Where
- Reno County, 3.81 mi E of (Hut)hutchinson Muni
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.070, -97.800
The hail ranged from tennis ball to baseball sized. No damage had been reported yet.
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:27 PM CST to 5:30 PM CST
- Where
- Sedgwick County, 0.69 mi S of Goddard
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.660, -97.580
The winds were estimated from 70 to 80 mph in Goddard. No damage was reported but with winds this strong, one would have to think there was.
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:34 PM CST to 5:36 PM CST
- Where
- Sedgwick County, 1.76 mi NW of Viola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.500, -97.670
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:34 PM CST to 5:36 PM CST
- Where
- Sedgwick County, 0.69 mi S of Goddard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.660, -97.580
The media storm chaser reported 65 to 70 mph winds at the Dillon's warehouse.
Thunderstorm Wind, McPherson
- When
- June 22, 5:43 PM CST to 5:45 PM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.370, -97.660
The winds were estimated as being greater than 60 mph.
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:43 PM CST to 5:44 PM CST
- Where
- Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.690, -97.460
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:45 PM CST to 5:47 PM CST
- Where
- Sedgwick County, 3.89 mi NW of (Ict)wichita Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -97.480
Winds estimated from 60 to 65 mph were reported at the Maize Rd./Kellogg interchange.
Hail, Sedgwick
- When
- June 22, 5:46 PM CST to 5:47 PM CST
- Where
- Sedgwick County, 2.64 mi SE of Goddard
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.640, -97.550
The quarter-sized hail was reported along MacArthur Road.
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:46 PM CST to 5:48 PM CST
- Where
- Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.690, -97.460
The winds were estimated from 65 to 70 mph in West Wichita.
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:53 PM CST to 5:55 PM CST
- Where
- Sedgwick County, 3.5 mi S of Maize
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.720, -97.480
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:53 PM CST to 5:55 PM CST
- Where
- Sedgwick County, 3.21 mi SSE of Maize
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.730, -97.440
Thunderstorm Wind, Sedgwick
- When
- June 22, 5:58 PM CST to 6:00 PM CST
- Where
- Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.660, -97.440
Pea-sized hail was also reported though damage was not.
Thunderstorm Wind, Sedgwick
- When
- June 22, 6:02 PM CST to 6:05 PM CST
- Where
- Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.690, -97.460
A tree with a 2-foot diameter trunk was uprooted and found laying across the road near NW 21st Street and Ridge Road. Numerous reports of tree damage were received across West Wichita.
Thunderstorm Wind, Sedgwick
- When
- June 22, 6:12 PM CST to 6:15 PM CST
- Where
- Sedgwick County, 3.5 mi S of Maize
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.720, -97.460
Large tree limbs were blown down on Zoo Blvd.
Thunderstorm Wind, Sedgwick
- When
- June 22, 6:15 PM CST to 6:17 PM CST
- Where
- Sedgwick County, 1.49 mi SSE of Eastborough
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.680, -97.240
Downed tree limbs landed on a power line at the intersection of Mansfield and Gilbert streets. The report was received via Twitter.
Thunderstorm Wind, Sedgwick
- When
- June 22, 6:15 PM CST to 6:16 PM CST
- Where
- Sedgwick County, 0.69 mi S of Bellaire
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -97.270
Thunderstorm Wind, Sedgwick
- When
- June 22, 7:12 PM CST to 7:13 PM CST
- Where
- Sedgwick County, 2.3 mi ENE of Clearwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.510, -97.460
Thunderstorm Wind, Butler
- When
- June 22, 7:39 PM CST to 7:42 PM CST
- Where
- Butler County, 0.88 mi SW of Rose Hill
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 37.560, -97.140
The estimated winds were estimated around 50 mph sustained with gusts that reached around 75 mph. No damage was reported.
Flood, Butler
- When
- June 22, 7:45 PM CST to 10:45 PM CST
- Where
- Butler County, Rose Hill to 1 mi W of Rose Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -97.130
Street flooding occurred in town.
Thunderstorm Wind, Butler
- When
- June 22, 8:09 PM CST to 8:10 PM CST
- Where
- Butler County, 6.06 mi W of Beaumont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.660, -96.640
The estimated gusts occurred between Beaumont and Leon.
Thunderstorm Wind, Wilson
- When
- June 22, 8:11 PM CST to 8:13 PM CST
- Where
- Wilson County, 0.69 mi S of Neodesha
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 37.420, -95.680
A microburst caused major damage along Tank Ave. between 4th and 8th streets. Trees were uprooted and power poles were snapped off.
Flash Flood, Harper
- When
- June 22, 8:29 PM CST to June 23, 12:30 AM CST
- Where
- Harper County, 5.5 mi SSE of Anthony to 4.5 mi S of Anthony
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.077, -97.992
The flash flood occurred on Highway 179 near SW 160th St.
Flash Flood, Harper
- When
- June 22, 10:23 PM CST to June 23, 2:25 AM CST
- Where
- Harper County, 2 mi N of Anthony to 3 mi NW of Anthony
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.179, -98.030
Water flowed across a road near the spillway on Anthony Lake.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Oklahoma, June 22 to 28, 20191 death · $172,000 · 74 kt wind · 27 events
- Rip Current in Florida, June 22, 20191 death · 1 event
- Rip Current in Florida, June 22, 20191 death · 1 event
- Flash Flooding and Hail in Iowa, June 22 to 23, 2019$240,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 22, 2019$75,000 · 1.25 in hail · 10 events
- Damaging Winds in Tennessee, June 22, 2019$53,000 · 52 kt wind · 16 events
- Damaging Winds in North Carolina, June 22, 2019$78,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 22, 2019$20,000 · 50 kt wind · 36 events
- Hail and Damaging Winds in Alabama, June 22, 20191 in hail · 35 events
- Flooding in Kentucky, June 22 to 30, 2019$40,000 · 3 events
- Damaging Winds in South Carolina, June 22, 2019$20,000 · 56 kt wind · 15 events
- Damaging Winds in South Carolina, June 22, 2019$30,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840265, 840300, 840302, 840303, 840316, 840317, 840304, 840309, 840306, 840318, 840319, 840320, 840321, 840322, 840324, 840307, 840325, 840326, 840327, 840328, 840310, 840311, 840312, 840329, 840330, 840331, 840299, 840332, 840314, 840263, 840264.